|hiv discoloration of palms, heels and nails
May 10, 2008
my wife has been on nevirapine, zidovudine, lamivudine and septrin ARVS combination for the last 7 months. she developed palm, nail and heel discoloration. often also experiences unusual tiredness and pains in the back side of the neck and knees. the doctor says these are side effects and may go with time. is this so?
| Response from Dr. Henry
The zidovudine can cause discoloration in the regions you describe. That effect is most often seen in African Americans or persons of African descent. In my experience if there is discoloration due to zidovudine it often persists unless the drug is switched to an alternative. The pains you describe are non-specific and are not generally a direct feature of any of the HIV medications except in some cases the zidovudine can cause some muscle irritation (myopathy or myositis) that can be detected sometimes by exam, blood tests or biopsy. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Runny Nose Sign Of Ars
- Sore On Tongue Could I Have Acute HIV Infection
- Cold Feet After Sex With Stripper Condom Broke Worried I Have HIV
- Groin Pain After Swallowing Cum Worried I Have HIV
- Muscle Ache After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Shingles After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.